Does anyone have information on Provigil Abuse? Is it possible? My husband was addicted to prescription Oxy for 5 years and since getting off (3 years ago) has been on several different meds to overcome depression, etc. He has been taking Provigil for 2 years, but recently he runs out of his prescription before the refill date and he stays awake for days on end, between 7-10 days. About 10 days after he refills the prescription he starts sleeping, all day and night, almost constantly, until the refill date and then this pattern starts all over.
the only thing I could find on this drug is it is for sleep disorders such as narcolepsy and it said it may become habit forming if taken longer than prescribed or if more than prescribed is taken. so it does seem to be a med that will affect your sleeping but i can't say if he is abusing it...have you asked him why he runs out early?
more people will be on that may have more info later...the weekends are slow sometimes... sorry i couldn't be more help.. joann
it does produce mild stimulant effects with some poeple....some more than others...it definitely should not make him sleep all day and night, it should actually have the opposite effect. after taking it for a really long period of time, it can become physically and mentally addicting, just like all anti-depressants, but especially the ones that produce more significant pschyoactive effects and also if you have an addictive personality like youre husband has. the withdrawal from long term use of anti-depressants can be life threatening and down right scary. good luck, stay strong and wish youre husband the best of luck in life-Chris
i know a person who has ms and cannot get out of bed unless she takes this provigil. it is not suppose to be addicting, its for energy. my friend is not into other medications only having to take this meds for energy. so it should not be something you could abbuse if u r taking as directed. like i said earlier if u r trying to get off pain meds or u have lack of energy due to ms, or other causes then there is no reason why u should not take it if it helps daily activities that are for municipal purposes.
It is a mood enhancer..not an amphetamine...i am sure it could be abused but it would not make u sleep...if u took too much u would feel uncomfortable/not pleasant in high doses..i have been taking it for over a year and no tolerence or abuse noted for me....but everyone is different..it increases dopamine release and is being looked at to treat depression as well as energy loss
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.